Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 41, NWS Wakefield, VA

April 20, 2021

NWS Wakefield, VA issued this small craft advisory at Apr 20, 2021, 9:25 AM EDT. It took effect at Apr 20, 2021, 4:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 9:25 AM EDT (13:25 UTC)
In effect from
Apr 20, 2021, 4:00 PM EDT
Expired
Apr 21, 2021, 1:00 AM EDT
In force
9 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

807 
WHUS71 KAKQ 201325
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
925 AM EDT Tue Apr 20 2021

ANZ630-631-202130-
/O.NEW.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
925 AM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EDT WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-202130-
/O.NEW.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
925 AM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EDT WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves
  2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
799 
WHUS71 KAKQ 201639
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1239 PM EDT Tue Apr 20 2021

ANZ630-631-210045-
/O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
1239 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM EDT WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-210045-
/O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1239 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM EDT WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
161 
WHUS71 KAKQ 201858
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
258 PM EDT Tue Apr 20 2021

ANZ630-210300-
/O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
/O.NEW.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
258 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EDT
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and waves 2 to 5 ft expected. For the Small 
  Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt 
  and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...For the Gale Warning, from 4 PM Wednesday to 4 AM EDT 
  Thursday. For the Small Craft Advisory, until 1 AM EDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ650-210300-
/O.NEW.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
258 PM EDT Tue Apr 20 2021

...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EDT
THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
  seas 4 to 6 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm.

* WHEN...From 4 PM Wednesday to 4 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ633-210300-
/O.NEW.KAKQ.SC.Y.0042.210421T2000Z-210422T1100Z/
Currituck Sound-
258 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Currituck Sound.

* WHEN...From 4 PM Wednesday to 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-210300-
/O.NEW.KAKQ.SC.Y.0042.210421T2000Z-210422T1100Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
258 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and
  seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...From 4 PM Wednesday to 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ652-654-210300-
/O.NEW.KAKQ.SC.Y.0042.210421T2000Z-210422T1100Z/
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
258 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EDT
THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
  seas 4 to 6 ft expected.

* WHERE...Coastal waters from Chincoteague to Parramore Island 
  VA out 20 nm and Coastal waters from Parramore Island to Cape 
  Charles Light VA out 20 nm.

* WHEN...From 4 PM Wednesday to 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-210300-
/O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
258 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-210300-
/O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
258 PM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
340 
WHUS71 KAKQ 210522
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
122 AM EDT Wed Apr 21 2021

ANZ630-211330-
/O.EXP.KAKQ.SC.Y.0041.000000T0000Z-210421T0500Z/
/O.CON.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
122 AM EDT Wed Apr 21 2021

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt, and 
  waves 3 to 5 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...For the Gale Warning, from 4 PM Wednesday to 4 AM EDT
  Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ631-632-634-211330-
/O.EXP.KAKQ.SC.Y.0041.000000T0000Z-210421T0500Z/
/O.EXB.KAKQ.SC.Y.0042.210421T1700Z-210423T0500Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
122 AM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt, becoming northwest 15 to 25
  kt with gusts to around 30 kt, and waves 3 to 4 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry 
  VA including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM this afternoon to 1 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-211330-
/O.CON.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
122 AM EDT Wed Apr 21 2021

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and seas
  4 to 6 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm.

* WHEN...From 4 PM Wednesday to 4 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ635>638-211330-
/O.EXB.KAKQ.SC.Y.0042.210421T1700Z-210422T2100Z/
Rappahannock River from Urbanna to Windmill Point-York River-
James River from Jamestown to the James River Bridge-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
122 AM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 PM EDT THURSDAY...

* WHAT...Southwest winds 15 to 20 kt, becoming northwest 15 to 25
  kt with gusts up to 30 kt, and waves 2 to 4 ft expected.

* WHERE...Rappahannock River from Urbanna to Windmill Point, 
  York River, James River from Jamestown to the James River 
  Bridge and James River from James River Bridge to Hampton 
  Roads Bridge- Tunnel.

* WHEN...From 1 PM this afternoon to 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-211330-
/O.EXT.KAKQ.SC.Y.0042.210421T2000Z-210422T1400Z/
Currituck Sound-
122 AM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Currituck Sound.

* WHEN...From 4 PM this afternoon to 10 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-211330-
/O.EXT.KAKQ.SC.Y.0042.210421T2000Z-210422T2100Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
122 AM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM EDT THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to around 30 kt 
  and seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...From 4 PM this afternoon to 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ652-654-211330-
/O.EXT.KAKQ.SC.Y.0042.210421T2000Z-210422T2100Z/
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
122 AM EDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM EDT THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal waters from Chincoteague to Parramore Island 
  VA out 20 nm and Coastal waters from Parramore Island to Cape 
  Charles Light VA out 20 nm.

* WHEN...From 4 PM this afternoon to 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 7:12 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 20, 7:12 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
712 AM EDT Tue Apr 20 2021

.SYNOPSIS...
High pressure remains over the region this morning, and slides
offshore by this afternoon and tonight. A cold front crosses the
region Wednesday bringing another chance for showers and
thunderstorms. Cool high pressure builds across the region
Wednesday night through Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 400 AM EDT Tuesday...

Zonal flow aloft prevails over the Mid-Atlantic region early
this morning well downstream of a trough digging across the
Northern Plains. At the surface, weak high pressure is centered
across the Carolina and Mid-Atlantic Coastal Plain. Clear and
cool early this morning with temperatures generally in the upper
30s to mid 40s, with readings in the upper 40s to low 50s along
the coastlines. There is some patchy fog across the area.

The high will be quick to slide off the coast today with zonal
flow aloft. This will allow for a moderating trend with high
temperatures warming into the upper 60s/low 70s along the coast,
with mid/upper 70s well inland under a mostly sunny sky. A SSW
wind of 10-15 mph is expected by this afternoon, with the
potential for gusts to 20-25 mph from central VA to the Eastern
Shore.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
As of 400 AM EDT Tuesday...

The longwave pattern becomes increasingly more amplified
tonight into Wednesday as the aforementioned trough digs into
the Great Lakes. Southerly flow ahead of an approaching cold
front will result in a milder night with forecast lows in the
low/mid 50s. Still mostly clear this evening, with clouds
increasing overnight along with a slight chance of showers over
central VA and the Piedmont late.

Surface low pressure is expected to track west of the
Appalachians into the Northeast by Wednesday afternoon and
evening. The cold front associated with the low will cross the
area from west to east during the day clearing the coast by
Wednesday evening. Scattered showers/tstms are expected along
and ahead of the cold front. The best dynamics will be across
the N/NE part of the forecast area, which may result in some of
the storms being on the stronger side. SPC has maintained much
of the region in a marginal risk for severe tstms, except for
the far western Piedmont counties. Any showers/tstms are
expected to be quick moving and hence QPF will is lilted. A SW
wind ahead of the front will become breezy Wednesday morning
into the afternoon with gusts of 25-30 mph expected, and
potential 30-35 mph over the Eastern Shore. Breezy conditions
will continue near the coast Wednesday night with NW flow after
the front passes. High temps Wednesday afternoon will range from
the upper 60s W to the mid and upper 70s SE.

Any lingering showers quickly move offshore Wednesday evening
as the front moves off the coast, and strong high pressure
builds in from the W. Temperatures will plummet overnight into
early Thursday morning. Freeze headlines are possible over
inland portions of the area with low temps in the lower 30s
expected. It will remain cool and dry during the day on Thursday
with high temps only making it up to the upper 50s to lower
60s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 400 AM EDT Tuesday...

One more cold morning expected on Friday with high pressure over the
SE states. Low temps will be in the mid to upper 30s for most, and
lower 40s near the coast. Plenty of sunshine on Friday with mostly
clear skies expected. Afternoon high temps in the mid to upper 60s.
Low pressure originating in the four corners region will advance to
the deep south by late Friday and then up to the Mid-Atlantic by
late Saturday into early Sunday. Showers and thunderstorms are
expected, with the highest chances during the second half of
Saturday into early Sunday morning. High pressure and drier
conditions expected for the second half of Sunday into early next
week. High temps Saturday through Monday in the upper 60s to lower
70s, although Saturday could be a few degrees cooler in the
Piedmont if clouds/showers arrive earlier in the day. Low temps
Saturday night are expected to only fall into the 50s, with
mainly 40s expected by Sunday/Monday nights.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
As of 710 AM EDT Tuesday...

Weak high pressure extends from eastern NC through the Delmarva
as of 11z. Shallow ground fog is quickly dissipating this
morning as high pressure is nudging offshore. High pressure
continues to slide offshore later this morning, with a SSW wind
of 5-10kt developing across much of the area. This should allow
any fog to quickly clear after 12z. A SSW wind of 8-12kt is
expected by afternoon, with occasional gusts to 15-20kt from RIC
to SBY. Remaining mostly clear this evening, with mid and high
clouds increasing later tonight, along with a slight chc of
showers at RIC after 06z tonight.

A strong cold front crosses the region Wednesday afternoon. This
will bring the potential for showers/tstms, with the best
chance at SBY. Locally strong wind gusts and hail are possible
with any tstms. Breezy outside of showers/tstms with a SW wind
of 12-15kt gusting to ~25kt. The wind shifts to NW behind the
front Wednesday evening, with breezy conditions continuing
along the coast. High pressure returns Thursday and Friday. Low
pressure approaches from the SW Saturday.

&&

.MARINE...
As of 420 AM EDT Tuesday...

Early this morning, sfc high pressure was centered over NC.
Winds were generally W or NW 5-10 kt. Waves were 1-2 ft, with
seas 2-3 ft.

The high will slide offshore by this aftn, then continue to
slide farther out to sea tonight into Wed morning as a cold
front approaches from the west. Winds will become SW then S
during today, while increasing to 10-15 kt. S winds will be
10-20 kt tonight, with a few gusts to near 20 kt in portions of
the Bay possible. But for now, have capped winds at 15 kt for
tonight's fcst.

Thereafter, biggest marine impact for the period will be with a
strong cold front that approaches from the W and moves across
the waters Wed into Wed evening. SCA conditions are likely in
the wake of this cold front late Wed through much of Thu. Winds
will become NW 15-25 kt with gusts to around 30 kt Wed evening
into at least early Thu morning, before gradually diminishing
Thu into Thu evening. In-House Wind Probs highlight a rather
brief period (< 3 hrs) of Gale Force gusts to ~35kt possible for
the open ocean zones N of Cape Charles and over the middle Bay
N of New Point Comfort. Seas build to 5-6 ft, with 3-4 ft waves
in the Bay. High pressure builds across the SE Thu and Fri, as
low pressure lingers well NE of the region, with seas slowly
subsiding into the upcoming weekend.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ/CMF
LONG TERM...AJZ/CMF
AVIATION...AJZ
MARINE...TMG
Hazardous weather outlook, Apr 20, 4:07 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
407 AM EDT Tue Apr 20 2021

MDZ021>025-NCZ013>017-030>032-102-VAZ064-075>078-082>086-089-090-093-
095>100-512-515>525-210815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Caroline-Westmoreland-Richmond-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Surry-James City-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Accomack-Northampton-Eastern Hanover-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
407 AM EDT Tue Apr 20 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for severe thunderstorms Wednesday
afternoon. The main threats are damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012-VAZ048-060>062-065>069-079>081-087-088-092-509>511-513-514-
210815-
Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa-
Western Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
407 AM EDT Tue Apr 20 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for severe thunderstorms Wednesday
afternoon. The main threats are damaging wind gusts and hail.

Much cooler conditions are expected by Thursday morning, with the
potential for some locations to experience a freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:58 PM EDTGale WarningAKQ37 hr
Apr 20, 2:58 PM EDTSmall Craft AdvisoryAKQ55 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.